Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva and Kivexa
Jan 3, 2008

Hi doctor Wohl,

I 'd like to thank you for your advices at The Body. It is very supportive. I'm posting from France. Here, we have a free meds but no affective support for the doctors.They treat the illness not the patient. My husband is HIV/HCV postive and has 41 years old ,we are living toghether since 1997.He stops his HIV medication 6 years ago. Now, he has 60.000 viral load and 200 CD4 cells.2 weeks ago he starts Sustiva and Kivexa.He is very very depressed, he has dark moods,horribles nightmaires.He is also very tired.Sometimes, he is angry, and bitter.Negative.Concerning the supportable side effects he has small rash for 2 minutes,diarrhea,he fells confused like he has a "heavy head."He has red spots on the face just after his bath 1 hour after it's gone.I'm more worried about his psychological breakdown. How long we would wait to start to think about another combo.How to help him with his huge depression. He felt also he is more allergic than ever.We live in the country side, he loves to takes care off the garden but now he scratches each time he goes outside. My husband has a very nice job,he travels a lot, he has a good position, and he is felling worst than everybody.And I know , as he could live 6 years without medication that this coming back to his health matters can shake his psychological stability.We have a lovely 6 years old daughter , and I love him very much. Here in france there is no help for the families and entourage for the people living with HIV(only in Paris). The doctors give the meds but we cannot reach them after.We must wait 2 months to see an specialist. We must deal with the side effects without any help.I read a lot and consult all the time "The body". So, I'm very concerning about the side effects about sustiva and kivexa combo.How long he should support those phsicological side effects?I read that after one month the sustiva side effects can be less important.How long we should wait, and when start to think to change this combo?He deserves also a quality of live and with his depression and nightmaires he is living a hell.Could he asks for others meds for depression , anxiety ??

Thank very much. Just to know I have this site to consult helps a lot.

Bisou from south of france,

Valéria

Response from Dr. Wohl

Dear Valeria,

The symptoms you describe very well may be due to the Sustiva. The problems seem to have developed suddenly after your husband started this drug and Sustiva can cause much of what you describe.

It is true that many of the side effects of Sustiva can diminish over the first few weeks of treatment. However, if by now he is still miserable without any sign of relief, I think he must demand to see his doctor. I am not sure of the options in rural France but I have to believe there is some way for you to get medical attention. Once you see the doctor, I suspect they will stop all his HIV medications (it is important that both the Sustiva and Kivexa be stopped).

DW



Previous
toxoplasmosis and starting HIV treatment
Next
virual load is 50 what does that mean to me

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement